Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jan 9, 2026, 6:15 PM CST for Perry County, Wayne County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2026, 6:15 PM CST (00:15 UTC)
- Expired
- Jan 9, 2026, 8:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
436
WGUS54 KMOB 100015
FFWMOB
MSC111-153-100245-
/O.NEW.KMOB.FF.W.0001.260110T0015Z-260110T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
615 PM CST Fri Jan 9 2026
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Northern Perry County in southeastern Mississippi...
Southern Wayne County in southeastern Mississippi...
* Until 845 PM CST.
* At 615 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waynesboro, Richton, Clara, Hollis Creek, Strengthford, Brewer,
Good Hope, East Side, Whistler, Woodwards, Chicora, Winchester,
Runnelstown, Tallahala, Corinth and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3175 8872 3161 8850 3143 8874 3143 8884
3137 8885 3125 8915 3143 8915 3143 8894
3164 8894
FLASH FLOOD...RADAR INDICATED
$$
RD1 follow-up statement
044
WGUS74 KMOB 100247
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
847 PM CST Fri Jan 9 2026
MSC111-153-100257-
/O.EXP.KMOB.FF.W.0001.000000T0000Z-260110T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry MS-Wayne MS-
847 PM CST Fri Jan 9 2026
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN PERRY AND SOUTHERN
WAYNE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat the next few hours. Additional heavy rainfall is possible
later this evening into the overnight hours. Please continue to heed
remaining road closures.
&&
LAT...LON 3175 8872 3161 8850 3143 8874 3143 8884
3137 8885 3125 8915 3143 8915 3143 8894
3164 8894
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 6:09 PM CST, 6 minutes earlier. Its key messages:
- Issued at 609 PM CST Fri Jan 9 2026
- A Slight Risk of severe storms exists through tonight northwest of the I-65 corridor, with a Marginal Risk to the southeast. A Slight Risk of severe storms continues into Saturday, especially along and west of the I-65 corridor.
- Localized flash flooding will be possible through tonight northwest of the I-65 corridor.
- Strong northerly winds over the marine area Saturday night through Monday morning will create hazardous conditions for small craft.
Area forecast discussion, Jan 9, 6:09 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
609 PM CST Fri Jan 9 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 609 PM CST Fri Jan 9 2026
- A Slight Risk of severe storms exists through tonight
northwest of the I-65 corridor, with a Marginal Risk to the
southeast. A Slight Risk of severe storms continues into
Saturday, especially along and west of the I-65 corridor.
- Localized flash flooding will be possible through tonight
northwest of the I-65 corridor.
- Strong northerly winds over the marine area Saturday night
through Monday morning will create hazardous conditions for
small craft.
&&
.DISCUSSION...
Issued at 209 PM CST Fri Jan 9 2026
We finalize our transition to a wetter pattern tonight into the
weekend as weak upper ridging over the northeast Gulf and Florida
gets pushed to the southeast as a strong shortwave approaches from
the west. At the surface, high pressure along the southeast coast
will shift eastward as surface trough/low pressure area across
southeast Texas/Louisiana lifts northeastward across the Lower
Mississippi River Valley tonight, and across the Tennessee/Ohio
River Valleys on Saturday. In response to this, low level winds
turn southwesterly, allowing for moisture below 700mb to increase
through tonight, with PWATs between 1.5 to 1.7 inches expected
area-wide by Saturday morning.
Severe Weather Potential...
Strong to severe thunderstorms remain possible through tonight
northwest of the I-65 corridor where a Slight Risk of severe
storms outlook area from SPC resides, with a Marginal Risk to the
southeast. A Marginal Risk of severe storms exists Saturday into
early afternoon across the entire area. Several things have
changed with model guidance the past 12 hours, with increasing
confidence on strong to severe storms associated with the
shortwave now expected to start very late this afternoon through
late evening over our far interior southeast MS and southwest AL
zones, with a lull in activity until around 3 AM Saturday. After 3
AM, we expect the final push of two lines of convection to slowly
advance across the forecast area throughout the day Saturday as a
strong cold front approaches from the northwest. The environment
in the vicinity of this convection will have moderate MLCAPE
values up to around 800-1,000j/kg, sfc-3km SRH values as high as
250 m2/s2, and sfc-6km Bulk Shear as high as 50kts. if the right
sequence of these features come into phase, it could serve as a
focus for discrete thunderstorm development with the first line of
convection late tonight through Saturday, that could result in
localized damaging winds and a tornado or two. Given the rather
low rainfall rates expected, heavy rainfall and flooding outside
of local nuisance flooding seems rather unlikely at this point.
In the wake of the aforementioned cold front passing through our
area Saturday afternoon into early evening, a much cooler and
drier airmass moves into the area. Expect afternoon highs on
Sunday and Tuesday to top out in the middle 50s to lower 60s, with
the coldest day (Monday) only ranging from 50 to 55 degrees.
Overnight lows Sunday and Monday nights are expected to dip into
the upper 20s to lower 30s interior and middle 30's along the
coast. These temps are about 5 to 10 degrees below normal. High
and low temps then rebound to near climatological norms through
midweek before another strong cold passing through the area late
Wednesday night into Thursday brings a few showers and another
significant drop in temperatures.
Beach Forecast: A MODERATE rip current risk will continue through
Sunday afternoon, becoming LOW Sunday night into midweek. /22
&&
.AVIATION...
(00Z TAFS)
Issued at 609 PM CST Fri Jan 9 2026
Generally starting off with MVFR to VFR conditions across the
region early this evening, except near the western FL panhandle
coast, including KPNS where ceilings are down to LIFR thresholds.
Ceilings should gradually deteriorate to IFR over most of the
forecast area between 03-06Z this evening with patchy fog also
reducing visibility to MVFR to IFR thresholds overnight along the
coast, including the local TAF sites. Scattered to numerous
showers and thunderstorms will be most prevalent over areas along
and northwest of I-65 early this evening before coverage expands
eastward across the region late tonight into Saturday morning.
&&
.MARINE...
Issued at 209 PM CST Fri Jan 9 2026
A Small Craft Advisory has been issued for our entire marine area
starting at 9 PM Saturday in the wake of strong cold front. Gusts
to gale force will be possible offshore Saturday night through
Sunday night. This advisory is set to expire for all bays and the
Mississippi Sound at noon Sunday, and for the Gulf waters at 9 AM
Monday as the strong northerly winds diminish. Patchy dense marine
fog is possible tonight through Saturday morning over all bays,
sounds, and near shore Gulf waters. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 66 74 44 58 / 70 90 10 0
Pensacola 67 74 49 59 / 40 80 30 0
Destin 65 73 50 60 / 20 70 50 0
Evergreen 65 76 43 57 / 60 90 20 0
Waynesboro 63 71 41 55 / 90 90 10 0
Camden 63 73 41 53 / 90 90 10 0
Crestview 65 77 46 60 / 30 80 40 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 9 PM Saturday to noon CST Sunday for
GMZ630>636.
Small Craft Advisory from 9 PM Saturday to 9 AM CST Monday for
GMZ650-655-670-675.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:04 PM CST | River Flood Warning | MOB | George, Greene | 6 days |
| Jan 9, 10:53 PM CST | Special Weather Statement | MOB | Perry | 37 min |
| Jan 10, 6:53 AM CST | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Jan 10, 9:08 AM CST | River Flood Warning | MOB | George, Greene, Perry | 6 days |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.